Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 222, NWS Shreveport, LA

July 14, 2005Gregg County, Upshur County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2005, 5:49 PM CDT for Gregg County, Upshur County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2005, 5:49 PM CDT (22:49 UTC)
Expired
Jul 14, 2005, 6:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Gregg County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:40 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 14, 3:40 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT THU JUL 14 2005

.DISCUSSION...

DIFFICULT FORECAST IN THE SHORT TERM...BUT IT APPEARS AS MUCH OF THE REGION
WILL SEE THE BEST CHANCE OF RAIN THAN HAS BEEN SEEN IN A LONG TIME...WHICH
WILL HELP ALLEVIATE THE ONGOING DROUGHT CONDITIONS.  SCATTERED CONVECTION IS
FIRING...MAINLY OVER AREAS NOT COVERED BY THE CIRRUS CANOPY FROM THE LOWER
E TX AND CENTRAL/SOUTH LA STORMS FROM THIS MORNING/AFTERNOON.  HOWEVER...NOW
SEEING AN OUTFLOW BOUNDARY WORK N ACROSS NORTHCENTRAL LA WHERE UPPER LEVEL
DIVERGENCE IS INCREASING OUT AHEAD OF BROAD LOW/SHEAR AXIS SINKING S ACROSS
NORTHCENTRAL TX.  WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS SW AR/SE OK AND
NE TX...WHICH HAS HELPED FOCUS SCATTERED CONVECTION WITH THE HEATING.  GIVEN
CURRENT HIGH PW/S FROM 1.75- >=2 IN PLACE...AND VERY WEAK DEEP LAYER
SHEAR...BELIEVE MOS MAY BE OVERDOING POPS A BIT...AS IT ADVERTISES
HIGH CHANCE TO LIKELY POPS THROUGH THE NEXT 4 PERIODS.  WILL REMAIN A TAD
CONSERVATIVE BASED ON PAST EXPERIENCE/WHAT HAS HAPPENED THE LAST FEW DAYS
WITH THE REMNANTS OF DENNIS...AS SYNOPTIC FORCING STILL REMAINS WEAK...AND
ADDITIONAL FORCING NEEDED WOULD BE REQUIRED ON THE MESOSCALE.  RICH S/SW MOIST
FLOW WILL SET UP LATER TONIGHT AS BROAD LOW SINKS FARTHER S...PROGS ARE EVEN
HINTING AT A WEEK 15-20 KT LLJ SETTING UP OVER E TX TONIGHT NEAR THE WEAK
SURFACE TROUGH...WITH ADDITIONAL SHORTWAVES ROTATING E.  WILL KEEP HIGH CHANCE
POPS WITH HEAVY RAIN WORDING GOING FOR E TX AND SOUTHERN N LA
TONIGHT...ALTHOUGH CONFIDENCE REMAINS SO-SO AS MODELS HAVE HAD A HARD TIME
PINPOINTING CONVECTION.  HOWEVER...BELIEVE THAT INCREASING S FLOW WILL TAP THE
EVEN RICHER 2+ PW AIR N OVER THE FORECAST AREA S OF THE SHEAR AXIS...THUS
HAVE RAISED POPS TO LIKELY FOR THE SOUTHERN ZONES AND MENTIONED HEAVY RAIN.
WILL CONTINUE RELATIVELY HIGH CHANCE POPS FOR SATURDAY AS WELL...ALTHOUGH
THE SURFACE TROUGH SHOULD WASH OUT BY THEN...BUT THE SHEAR AXIS WILL BEGIN TO
SLOWLY SHIFT NW SATURDAY AND SATURDAY NIGHT IN RESPONSE TO THE BUILDING
BERMUDA RIDGE OVER THE N GULF/GULF COAST STATES.  WILL KEEP LOW CHANCE POPS
GOING FOR SUNDAY FOR MAINLY DIURNAL CONVECTION...BEFORE THE RIDGE SETS UP
SHOP AND REMAINS IN PLACE ACROSS MUCH OF THE GULF STATES THROUGH THE WEEK.

AS FOR EMILY...CURRENT NHC FORECASTS/GFS CONTINUES HER ON A WESTWARD TRACK
INTO THE YUCATAN SOMETIME MONDAY.  IT REMAINS POSSIBLE THAT DISTURBANCES
ASSOCIATED WITH EMILY COULD ENHANCE A WEAK SEABREEZE EARLY NEXT WEEK...WHICH
COULD AFFECT THE SOUTHERN SECTIONS OF THE AREA.  WILL LEAVE SLIGHT CHANCE POPS
GOING FOR THESE AREAS...AND KEEP THE REMAINDER OF THE REGION DRY AS STRONG
SUBSIDENCE SHOULD LIMIT THE NORTHWARD PROGRESSION OF ANY ACTIVITY.
UNFORTUNATELY...THOSE THAT DON/T GET RAINFALL THE NEXT 48-72 HRS WON/T GET
MUCH/ANY RELIEF FOR MUCH OF NEXT WEEK...AS TEMPS REMAIN JUST ABOVE THE CLIMO
NORMS THROUGH THE PERIOD.

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  91  73  91 /  40  50  40  50
MLU  74  89  74  89 /  50  60  40  50
DEQ  71  93  71  92 /  30  40  30  40
TXK  74  92  74  91 /  30  50  40  50
ELD  72  90  72  89 /  30  50  40  50
TYR  74  92  74  92 /  40  50  40  50
GGG  73  92  73  91 /  40  50  40  50
LFK  73  90  73  89 /  50  60  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Jul 14, 12:00 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING OVER THE ENTIRE REGION...ASSOCIATED WITH A WEAK TROUGH OF LOW
PRESSURE EXTENDING FROM CENTRAL ARKANSAS INTO NORTHCENTRAL TEXAS...
AND UPPER LEVEL DISTURBANCES ROTATING SOUTHEAST OVER THE AREA. AMPLE
MOISTURE AND DAYTIME HEATING IN PLACE THIS AFTERNOON WILL CREATE AN
UNSTABLE ATMOSPHERE...WHICH WILL YIELD SCATTERED SHOWERS AND
THUNDERSTORMS...MORE NUMEROUS OVER LOWER EAST TEXAS AND THE SOUTHERN
SECTIONS OF NORTHCENTRAL LOUISIANA. ALTHOUGH NO ORGANIZED SEVERE
WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY
BECOME SEVERE...PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. IN
ADDITION...THESE STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE
OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY OVER LOWER EAST TEXAS
AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON AND
EVENING. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE THROUGH THE FIRST HALF OF THE WEEKEND AS WELL...
BEFORE RAIN CHANCES BEGIN TO TAPER OFF SUNDAY AND THE FIRST PART
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

15

In the hours before

Local storm report, Jul 14, 4:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
07/12/2005                   GREGG              TX   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0520 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
07/12/2005                   GREGG              TX   LAW ENFORCEMENT

            ROOF OF MANUFACTURING PLANT DAMAGED.

&&

02
Local storm report, Jul 14, 4:44 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     PINELAND                31.25N 93.97W
07/13/2005                   SABINE             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE COMMUNITY OF PINELAND AND THE
            SURROUNDING AREAS. TREES ALSO DOWN ON POWER LINES ALONG
            HIGHWAY 96 SOUTH OF PINELAND NEAR THE COMMUNITY OF
            BROOKELAND.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:22 PM CDTSevere Thunderstorm WarningSHVSabine53 min
Jul 14, 9:34 AM CDTFlash Flood WarningSHVAngelina3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.